MAUDE Adverse Event Report: ARTHREX, INC. DRILL TIP GUIDE PIN, 2.4MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRILL TIP GUIDE PIN, 2.4MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRILL TIP GUIDE PIN, 2.4MM
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an acl surgery the drill cold welded with the cannulation and the wire was stuck.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-1250l drill tip guide pin, 2.4 mm x 310 mm batch unk was received for investigation.The device arrived stuck inside of ar-1778r-24 retroconstruction constant femoral guide graduated drill sleeve, i.D.2.4 mm batch 1068642439 for investigation.Visual evaluation found that the device was stuck inside the ar-1778r-24, scratch lines around shaft at the distal end.Damaged like nicks were also noted on the threads.Further evaluation noted that the shaft was bent.Functional testing was not performed due to the device was received stuck inside the ar-1778r-24 retroconstruction constant femoral guide graduated drill sleeve, i.D.2.4 mm batch 1068642439.Due to the damaged observed on the ar-1250l drill tip guide pin, 2.4 mm x 310 mm.The most likely cause of the reported and observed failure is user error, specifically applying excessive force bending the drill due to a possible misaligning the insertion.

Brand Name
DRILL TIP GUIDE PIN, 2.4MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21343828
Report Number1220246-2025-00326
Device Sequence Number7836008
Product Code LXH
UDI-Device Identifier00888867087958
UDI-Public00888867087958
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL TIP GUIDE PIN, 2.4MM
Device Catalogue NumberAR-1250L
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown